# SDR CALA9801258

- Difficulty date: July 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N10801
- Make and model: Doug DC-9-82
- Aircraft serial: 49127
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: C-4 Blade
- Part number: 500200401
- Condition: Broken
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE GAVE OFF A LOUD BANG WITH VIBRATION AND YAW FELT WHILE EN ROUTE.  THE NR 1 ENGINE GAUGES BECAME ERRATIC.  THE N1 AND N2 EVENTUALLY STABILIZED.  THE AIRCRAFT WAS DIVERTED TO MSY WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.   *S/D*  INVESTIGATION CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO A BROKEN C-4 BLADE.
